Confused by test results - guidance please

I am hypothyroid and have been under the care of Dr P since September , am currently on NAX and NT but due to little improvement have added t3 in early december based on DrP's advice. I had started to feel somewhat better, with less sciatic pain reduced edema in my left calf and less brain fog, however the palps and shaking are about the same if not worse. i had to go to Canada for a wedding and I have to be honest some of my regime went out the window. Surprise surprise - I get back home last week and feel awful. I seem to have picked up a throat virus somewhere and have a cold !

I decided to see the gp as before i left for canada she had agreed to refer me to a second endo for a "second opinion" - anyway it would seem that 21 days later the referral hadn't even left the surgery.

I saw a different gp on my return, and it was like a breath of fresh air! She has been very helpful and ran some blood tests which have confused me .

I am seeing the endo on Tuesday ( private ) but wondered if you guys could advise on he below

Tsh 0.01 (0.3 - 3.18)

Free t3 : 5.9 ( 4.1 - 6.6)

Free t4 : 10.6 (13.1 - 21.3)

C- reactive protein : 5 (0-10)

Calcium 2.25 (2.15-2.60)

Phosphate : 1.11 ( 0.90 - 1.50)

Albumin: 45 ( 34-48)

Alkaline phosphatase : 74 (35-129)

Sodium : 143 (135-147)

Potassium : 4.2 ( 3.5-5.5)

Urea : 5.6 ( 2.1-7.1)

Creatinine : 73 (62-106)

I have the blood counts as well , but suffice to say they were pretty much mid range apart from the white blood cell count which was 11.3 against a range of 3.7-11.1 . Gp says this is likely to be due to throat infection.

Any advice welcome - previous tsh readings had always been around 1.3 - 1.8

Thanks

Dave

3 Replies

oldestnewest
  • Are you only taking T3? It may be that you just don't suit T3 only and may need a little T4 added or to replace a little of the T3. How much T3 are you taking and at what times?

    Another possibility is that you no longer need the NAX or need a lower dose. I know some people find it makes them a bit jittery.

    Your blood test results look pretty good, except for your T4 being low, but that is to be expected if you are on T3 only. T3-only replacement tends to make for a low TSH too, so no need to worry about that in itself.

    What were you taking when your TSH was 1.3-1.8?

    Have you had your iron, ferritin, B12, folate and vitamin D checked? If any of these are low it could explain why you are experiencing palpitations and shaking while taking T3.

    Sorry I couldn't be more help

    Carolyn x

  • Carolyn

    Thanks for your response. Apart from the NAX and NT , I am only on t3 - I take 62.5 mg 25mg in the morning, 25mg at lunchtime and 12.5 mg in the evening.

    I have cut back to 6 nt ( was up to 8) do you think I should go lower ?

    The other tsh readings were taken prior to introducing any supplements.

    Will suggest the other tests to the gp

    Thanks

    Dave

  • Dr P is probably the best person to advise you about your dose, but it's a question worth asking. If your TSH has come down that much since taking the supplements, then they are clearly doing something for you.

    It might be that you need a decrease in either the NAX, NT or T3 but it could equally be something else. Let Dr P guide you but those other tests may show up something else. Many people get "hyper" symptoms when they have low iron or B12 and they take thyroid hormone replacement. This could be what is happening to you.

    It's great that you now have a good GP. I really think it is worth getting the other tests done before changing anything (unless Dr P says so) and let Dr P know the results too.

    Another point is not to accept "normal" as an answer. You really want your ferritin to be above 70-90 and your B12 to be above 500 so you may want to supplement if your results are below these.

    Carolyn x

You may also like...